MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. OPSITE POST OP 15.5X8.5CM CTN 20; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. OPSITE POST OP 15.5X8.5CM CTN 20; TAPE AND BANDAGE, ADHESIVE
Model Number 66000712
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that, during set up or inspection, it was noticed that the adhesive of opsite post op dressings was weak so the release paper was separated, and the film part was sticking to the wrapping paper.3 dressings presented the failure mode.No case involved; therefore, no patient involvement.
 
Additional Manufacturer Narrative
The device intended to be used in treatment has not been returned for evaluation.The photo provided indicates film was delaminated from carrier and got creased, which confirms a relationship between the device and the event reported.The worn anti-adhesive roller had been identified as the root cause.The manufacturing records show no evidence that the product did not meet the specification at the time of manufacture.The complaint history file contains further instances/related events of the reported events.This investigation is now complete with no further action deemed necessary at this stage.Smith and nephew will continue to monitor for any adverse trends relating to this product range.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment was sent for evaluation, however, the due to logistical issues the sample was sent to the wrong location and cannot be traced.Photographic evidence has been provided.A visual inspection of the image confirms reduced adherence, establishing a relationship between the device and the reported event.The root cause determined as a raw material issue.A review of the manufacturing records found that there was no evidence that the product did not meet specifications at the time of manufacture, a complaint history review found further instances of the reported event.This investigation is now complete with no further action deemed necessary at this stage.Smith + nephew are taking further actions relating to the failure reported and continue to monitor for adverse trends.

Brand Name
OPSITE POST OP 15.5X8.5CM CTN 20
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key11364403
Report Number8043484-2021-00374
Device Sequence Number16405627
Product Code KGX
UDI-Device Identifier05000223441333
UDI-Public05000223441333
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2024
Device Model Number66000712
Device Catalogue Number66000712
Device Lot Number201937
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer03/30/2021
10/13/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date04/12/2021
10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1